MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC
Model Number 168117
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a black thread like foreign matter was mixed in the product.Based on the photo, it looked like lint instead of hair.The product was not used by the patient.A photograph associated with the issue was received from the complainant.
 
Additional Manufacturer Narrative
Complainant state/province: (b)(4).Event country: japan.Name of affiliation: (b)(4).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by mfg has been selected as yes.H6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary batch record review results: a batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Kaltostat wnd pkg 2g wt (1x5pk) ster int was manufactured under sap code 1703037 and manufacturing lot number 2c00999 on 08 march 2022.Lot # 2c00999 was sterilized under reference id (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2c00999.This was the second complaint for the affected lot registered within database, the other complaint was being for wet marks on labelling.Upon receiving the complaint on 13 dec 2022, no photographs were received for this issue so could not be evaluated in accordance with work instruction (wi).As no photographs were provided, it was not possible to confirm the complaint.On 06 jan 2023, a single photo was provided for the complaint issue.This was evaluated in accordance with work instruction (wi).The image shows the expected lot number, product, and complaint issue where a piece of black thread-like foreign matter can be seen in the middle of the dressing.The sample was requested on 23 jan 2023 and was received on 30 jan 2023.The sample was analyzed with fourier transform infrared (ftir) to identify a poly-based material.A nonconformity (nc) was raised and due to the fact he thread was found interlaced with the kaltostat fibres and in the center of a folded ribbon product, it was most likely for this thread to have entered the process at rhymney.A number of potential garments were tested in an effort to find a match for the thread material found.Correlation was found between the fourier transform infrared (ftir) trace of the contaminant found in the complaint sample and of a thread from a convatec fleece.The trace was a match for fleece in general, so could be a fleece produced by any company.Investigation at both the rhymney and deeside sites were completed to identify how this thread could have entered the manufacturing process.No root cause could be identified at rhymney for how this thread could have entered the process, and investigation at deeside as part of corrective and preventive action (capa).The investigation at deeside was could also not identify a root cause for how the thread has contaminated a dressing.There was no evidence that this thread has entered the process at the deeside site.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
KALTOSTAT
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16111154
Report Number1000317571-2023-00014
Device Sequence Number17852229
Product Code NAC
UDI-Device Identifier00768455122776
UDI-Public00768455122776
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2024
Device Model Number168117
Device Lot Number2C00999
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown